Chiu-Hsieh (Paul) Hsu, PhD

Associate Professor, Public Health
Assistant Director, Biostatistics
Associate Professor, Statistics-GIDP
Email Address: 
Phone Number: 
(520) 626-5054
Professional Bio: 

Dr. Hsu is presently an appointed Associate Professor of Biostatistics in the Department of Epidemiology and Biostatistics at the Mel and Enid Zuckerman College of Public Health. His research interests include developing statistical methodologies for survival analysis subject to dependent censoring and data subject to non-ignorable missing mechanism and developing sophisticated statistical models to analyze cancer data.

In addition, Dr. Hsu has over 10 years of collaborative statistical experience in providing statistical consulting for the collaborators in a variety of areas, including early phase cancer clinical trials, cardiovascular disease, health disparity and patient care. Currently, he is a statistician for several projects where he is responsible for study design, development of statistical analysis plans, generation of the data safety reports, data analysis and manuscript preparation. 

As a faculty member in the Biostatistics Shared Resource, Dr. Hsu will provide statistical collaboration for members of the Cancer Imaging Program and will provide support for early phase investigator-initiated clinical trials.

Research Information

Research Program: 
Cancer Prevention and Control
Member Status: 
Research Member
Year of Membership Acceptance: 
University of Arizona
College of Public Health
Selected Publications: 

Dr. Hsu's NCBI bibliography

  1. C.-H. Hsu. Joint Modeling of Recurrence and Progression of Adenoma Polyps: A Latent Variable Approach. Statistical Modelling 2005; 5: 201-215.
  2. C.-H. Hsu. A Weighted Zero-Inflated Poisson Model for Estimation of Recurrence of Adenomas. Statistical Methods in Medical Research 2007; 16: 155-166.
  3. C.-H. Hsu, S. B. Green, and Y. He. A Weighted Logistic Regression Model for Estimation of Recurrence of Adenomas. Statistics in Medicine 2007; 26: 1567-1578.
  4. C.-H. Hsu and J. M. G. Taylor. Nonparametric Comparison of Two Survival Distributions with Dependent Censoring via Nonparametric Multiple Imputation. Statistics in Medicine 2009; 28: 462-475.
  5. C.-H. Hsu, J. M. G. Taylor, Q. Long and D. S. Alberts. Analysis of Colorectal Adenoma Recurrence Data Subject to Informative Censoring. Cancer Epidemiology, Biomarkers & Prevention 2009; 18 (3): 712-717.
  6. C.-H. Hsu and J. M. G. Taylor. A Robust Weighted Kaplan-Meier Approach for Data with Dependent Censoring Using Linear Combinations of Prognostic Covariates. Statistics in Medicine 2010; 29: 2215-2223.
  7. Q. Long, C.-H. Hsu, and Y. Li. Doubly Robust Nonparametric Multiple Imputation for Ignorable Missing Data. Statistica Sinica 2012; 22: 149-172.
  8. C.-H. Hsu, Q. Long, Y. Li, E. Jacobs. A Nonparametric Multiple Imputation Approach for Data with Missing Covariate Values with Application to Colorectal Adenoma Data. Journal of Biopharmaceutical Statistics 2014; 24: 634-648.

Academic Information

Biostatistics, University of Michigan
Master's Degree: 
Biostatistics, School of Public Health, University of Michigan, Ann Arbor, MI